Propecia Consumer Reviews
Stopped my hair loss
By Josh from Minnesota, age 27, who has been using Propecia for nine months:
I've been on Propecia for about 9 months now and am pleased to see it has slowed and possibly even stopped my hair loss. At this point I have not yet seen any new growth however I am still pleased with the results. As far as side effects, I have an active, healthy lifestyle and so I have experienced no weight gain and my sex drive has remained unchanged. I've certainly experience no depression/anxiety that I could contribute to the drug. All in all, I would say its worth a shot.
Saved my hair
By Chris from England, age 47, who has been using Propecia for four years:
I started using Propecia at the age of 43, having developed a bald spot of 1.5 inch diameter in my crown area after about two years of balding. I am 47 now and my bald spot is exactly the same size as it was then and my hair loss condition seems stable. Initially, I experienced a noticeably lower sex drive, which lasted for about two or three months until my body adjusted to the changing testosterone levels. I wonder where I would be today if I wasn't using Propecia, so I'd better continue taking it.
Side effects NOT worth any benefit
By Harold from Texas, age 38, who has been using Propecia for eight years:
I took Propecia for probably the last 8 years and noticed a stopping of shedding, which then returned a few months after I stopped. What I want to convey is my concern about the sexual side effects! It wasn't immediate so I didn't know what the issue was at first. I still don't know for 100% certainty if Propecia is to blame, but after reading reviews here and elsewhere I'm amazed at how similar my experiences are. My hardons are like 40% what they used to be, I have a really hard time ejaculating, I'm in the mood much less often, and when I'm not turned on my penis even seems smaller. I also have struggled with anxiety and depression, have a hard time mentally focusing on anything, etc. It's really embarrassing for a guy who dates to have the sex problems, and it's also harmed my career with the confused/foggy brain stuff. I've also gained around 30 pounds since starting Propecia (again, some can be blamed on age and lifestyle). I haven't been taking the Propecia for almost a year now and the side effects are still there. My doctor said it was probably that I'm getting older (late 30s now), and I've even been taking testosterone replacement to help. If it's true that this drug caused all this and it's permanent? Then it's safe to say it substantially and permanently hurt my life. I'd rather have gone bald than not be able to get it up.
Not a cure for everybody
By Rob, age 27, who has been using Propecia for five months:
My doctor suggested Propecia recently as I started losing hair rapidly. I wasn't too worried about its possible side affects because I understood this was the only existing medical option to keep my hair. Unfortunately, my hair loss is progressing too fast, so even though I decided to increase my daily dose of Propecia to 2mg, it seems I am going to be completely bald in my early thirties. I inherited this gene from my father, who started wearing hats at the age of 24 to hide his bald top.
Satisfied after 4 yeas of use
By Charles from England, age 34, who has been using Propecia for four years:
I have been on Propecia for four years now and it is still doing good work for me. It has stopped my hairline receding and I have regained my former hair density in the crown area. I heard many warnings about its bad side effects before I got on the pill and I am happy to say I have managed to minimise the sides with regular daily exercise and healthy diet, which keep me physically fit. It is said that Propecia stays in your body for 24 hours but I would not trust that statement; so if you want to have kids, break up the treatment.
Works fine with no sides
By Richard, age 36, who has been using generic Propecia for two and a half years:
So far so good. I have been on generic Propecia for two and a half years, having a decent regrowth with no side effects at all. Use just 1 mg a day or less to avoid side effects.
Propecia made me fat
By Oliver, age 26, who has been using Propecia for one year:
I read the review and was amazed to see I was not the only one who noticed weight gained on Propecia. I always was in very good shape and practiced a lot of sport and had a big appetite. When I started taking Propecia my appetite dropped, yet I was gaining weight in my mid section. I stopped the treatment and the weight went away. I restarted the treatment and noticed the same experience. Also I would always feel bloated like I was overeating. Yet I wasn't. I don't know if it is because it messes with your hormone but that was my experience. It also reduced notably my sex drive.
Generic Propecia - Finasteride
By jack, age 30, who has been using generic Propecia for six months:
I have been using generic propecia 1mg for six months and it is really working fine with me. You need to stay away from the medications which will increase the intensity of the side effects. You can have a look at the list of medications you should not take while you are under the this medication.
Propecia has worked for me only for a limited time
By Jake, age 39, who has been using Propecia for three and a half years:
Hello, I am not going to complain about Propecia's severe side effects as I only experienced a slight drop in my sex drive at the beginning of the treatment but everything returned to normal after a month or so. Propecia initially helped me stop my hair loss but then about three years into the treatment I started losing my hair again and, seeing no reasonable benefits of using it further, I discontinued the treatment. It was like coming off a sugar pill, no increased shedding, nothing. I seemed to have become immune to the effects of Propecia. I should have said I used Merk's branded drug.
Works but makes me fat
By Ali from Texas, age 33, who has been using Propecia for eight months:
Although I cannot complain about a lower sex drive or breast enlargement caused by Propecia, I have experienced a significant increase in my body mass around my waist in eight months on this drug. I ditched it about four months ago and I am doing more exercises now to drop weight. I cannot find any reason for my sudden weight increase other than getting on Propecia. I would like to resume using it once I am back at my normal size to see what happens when I exercise more. I saw some of my vellus hair becoming longer and more pigmented and would like to try it again.